Doctor insights on:
How Does Valium Affect Liver Enzymes
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
My liver enzymes are 40 U/L. Is this high? How does antibuse affect the liver? How does lovistatin affect the liver?
Which one?: There are two liver enzymes that are monitored. Either way the value you gave is within normal limits. Lovastatin can cause liver enzymes to go up and liver enzymes need to be monitored when you are started on Lovastatin or similar medications initially. Antabuse (disulfiram) is used to help alcoholics quit drinking. It affects how alcohol is metabolized in the liver, but does not affect the liver itself. ...Read moreSee 1 more doctor answer
If pure, it doesn't: Opioids have little effect on the liver, but can cause gall bladder spasm, and even pancreatitis in some sensitive people. The major liver problems that result from heroin use are NOT from the heroin, but from contaminants in the drug, or sharing of needles and injection paraphernelia, or non-sterile injection techniques. Hepatitis B and C are the most common in the US, with cirrhosis&liver cancer ...Read more
Here is why:: Chronic liver disease, the advanced form of which is cirrhosis, can cause loss of appetite. fluid in the abdomen (ascites) may compromise your digestion, especially if infected. The blood vessels in your stomach and esophagus may become enlarged (varices) and are more likely to burst. portal hypertensive gastropathy may affect your digestion due to changes in the lining of the stomach. ...Read moreSee 1 more doctor answer
It mostly doesn't: There was some concern about buprenorphine having liver toxicity, particularly in people with hepatitis C, but multiple studies have not shown that to be the case. However, there is evidence that people on buprenorphine who have active hepatitis C may have reduced metabolism of buprenorphine and may need lower doses, or get more side effects with higher doses. High dose IV bup may cause problems. ...Read more
Inflammation: The causes of hepatitis are several, but i'm assuming you mean to discuss viral hepatitis. By constantly causing inflammation to the liver, the liver eventually loses its ability to regenerate quickly, and starts to become fibrotic, and then cirrhotic, which decreases its function. Eventually, this may lead to the risk of liver cancer. ...Read moreSee 1 more doctor answer
Liver disease: The most important function of the liver is the clearing of toxins from the blood as well as produce substance that are necessary for daily living. A diseased liver can not do neither of them well. ...Read more
No one knows: There is no threshold amount. We are told that anyone using more than 4 grams of acetometophen daily risk problems yet i see patients on this and more without issues. Most of my patients on more than 60 pills a day have had some issues. ...Read more
It can but not: because of the opiate in it - hydrocodone - but rather the acetaminophen (tylenol) that is also included in the pill. Some forms of combination pain pills had as much as 750 mg of tylenol in them, but recent FDA regulations require that no more than 325 mg of tylenol be in any single tablet of combination medications. More than 10 grams (20 extra strength pills) can be lethal, less with alcohol. ...Read more
Hepatotoxicity: A 2004 study in brazil found that marijuana users had elevations in their liver enzymes, pointing to possible hepatotoxicity. I agree with my colleague that other causes of jaundice need to be investigated, but chronic marijuana use itself may injure the liver also. www.ncbi.nlm.nih.gov/pubmed/15448809. ...Read moreSee 1 more doctor answer
Risk of liver cancer: Tobacco smoking is a dose-dependent risk factor for hepatocellular cancer (hcc). Other risks for hcc include: male gender (3x risk versus female), alcoholic cirrhosis (4x risk), hepatitis b & c, cirrhosis of any cause, clonorchiasis, autoimmune chronic hepatitis, hemochromatosis, alpha1-antitrypsin deficiency, glycogen storage disease, porphyria, & membranous obstruction of inferior vena cava. ...Read more
It doesn't: This is a weird herbal mix. I found ONE paper in an obscure journal from a group of herbalists in Tehran. And none of the 36 cirrhotics actually got better -- the only claim was some improvement in some of the labs and such. If you use this concoction, do so only as an adjunct. ...Read moreSee 1 more doctor answer
Not much: Liver enzumes may be elevated up to two times normal. ...Read more
No : Aspirin is not toxic to the liver the way alcohol is. By contrast, the active ingredient in tylenol (acetaminophen) is highly toxic to the liver in large doses. People who drink alcohol excessively are at increased risk of liver damage if they take excessive doses of tylenol or other drugs that contain acetaminophen. healthtap. ...Read moreSee 1 more doctor answer
I have elevated liver enzymes and i took a 0.5mg of Valium on june 30th and its still in my system...
Why are my liver enzymes elevated. I don't drink or smoke. I'm 52 years old. Women. 125 pounds. What could be wrong?
Means nothing: I'm assuming you have no obvious health problems. The reference ranges are set up so that several percent of healthy folks will be out of the range on either side. Low 'zymes never mean anything in a person who seems healthy. ...Read more
Be concerned: Sgot ; sgpt, correct? Occasionally rhabdomyolysis (heavy exercise, statins, cocaine, trauma) can elevate these, but usually they're of hepatic origin. I'd be seriously concerned -- you may have a viral or drug-induced hepatitis, or may need to lay off the alcohol, or have hemochromatosis or one of the other serious liver diseaes. Get diagnosed and treated. It's really important. ...Read more
Define "little"...: A mild elevation in liver enzymes usually is of no consequence, though i would want to periodically check that they weren't on their way upward. Are you symptomatic of anything? Why did you get your enzymes checked in the first place? How long have they been elevated? Answers to questions such as these would help me determine how serious things are. ...Read more
Depends: Elevated liver enzymes can be due to a number of causes. Without knowing more information, it is difficult to answer. However, depending on the degree of elevation and the type of "liver enzymes" that are elevated, it can be due to fatty liver disease (very common now a days) or inflammation from other causes. Discuss with your pcp or a liver specialist what the next steps are. ...Read moreSee 2 more doctor answers
Depends . . .: It depends upon which liver enzymes were elevated. High bilirubin suggests blockage or obstruction of the biliary tract. High alt & ast suggest fatty liver or excess alcohol consumption. High protein may be multiple myeloma. Toxic amounts of Acetaminophen (tylenol) can also elevate liver enzymes. Ask physician who ordered test for his/her interpretation & what to do next (possibly ultrasound). ...Read more
Treat the cause: These are always worrisome. If they're still up after no alcohol, meds or marathons for two weeks, you'll be tested for the viral hepatitis group, autoimmune hepatitis, hemochromatosis, wilson's, and antitrypsin deficiency. If none of these are a factor, a lifestyle change to a focus on aerobic fitness may well bring them down & bring other benefits as well. ...Read more
Need to know reason: For the elevated enzymes. Common causes of elevated liver enzymes are alcohol intake, hepatitis virus infection, reaction to medications. The action to be taken depends on the reason for the enzyme elevation. This is not an issue for self diagnosis or self treatment, please consult with your doctor. ...Read more
Depends: It depends how much high the levels are, in thousands or hundreds ; what is the cause- medication or liver disease? How much is the liver damage? What are other co-existing medical conditions? The patient's prognosis! thanks. Please read jaundice http://doctorrajput.Com thanks. ...Read more
Valium (diazepam) is an older benzodiazepine tranquilizer. It was the #1 prescribed drug (of any kind) in the us in the late 1960s but is used less now due to drug interactions and active metabolites. It is still used for anxiety and as "pre-medication" for uncomfortable medical and minor surgical procedures. It is habit-forming, should not be used with alcohol, ...Read more
- Talk to a doctor live online for free
- How does liver disease affect feet?
- What are the dangers in elevated liver enzymes?
- How long to lower liver enzymes?
- Ask a doctor a question free online
- Elevated alt and ast liver enzymes
- Valium and liver
- What does it mean when your liver enzymes are low?
- Will liver enzymes return to normal
- Talk to a hepatologist online for free